Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

Mappings of finite distortion: Formation of cusps II


Author: Juhani Takkinen
Journal: Conform. Geom. Dyn. 11 (2007), 207-218
MSC (2000): Primary 30C62, 30C65
DOI: https://doi.org/10.1090/S1088-4173-07-00170-1
Published electronically: October 18, 2007
MathSciNet review: 2354095
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ s>0$ given, we consider a planar domain $ \Omega_s$ with a rectifiable boundary but containing a cusp of degree $ s$, and show that there is no homeomorphism $ f\colon\bR^2\to\mathbb{R}^2$ of finite distortion with $ \exp(\lambda K)\in L^1_{\loc}(\mathbb{R}^2)$ so that $ f(B)=\Omega_s$ when $ \lambda>4/s$ and $ B$ is the unit disc. On the other hand, for $ \lambda<2/s$ such an $ f$ exists. The critical value for $ \lambda$ remains open.


References [Enhancements On Off] (What's this?)

  • 1. K. Astala, T. Iwaniec, P. Koskela, and G. Martin, Mappings of BMO-bounded distortion, Math. Ann. 317 (2000), no. 4, 703-726. MR 1777116 (2001i:30016)
  • 2. G. David, Solutions de l'equation de Beltrami avec $ {\Vert\mu\Vert_\infty=1}$, Ann. Acad. Sci. Fenn. Ser A I Math. 13 (1988), no. 1, 25-70. MR 975566 (90d:30058)
  • 3. V. Gutlyanski{\u{\i\/}}\kern.15em, O. Martio, T. Sugawa, and M. Vuorinen, On the degenerate Beltrami equation, Trans. Amer. Math. Soc. 357 (2005), no. 3, 875-900. MR 2110425 (2005i:30026)
  • 4. D.A. Herron and P. Koskela, Mappings of finite distortion: gauge dimension of generalized quasicircles, Illinois J. Math. 47 (2003), no. 4, 1243-1259. MR 2037001 (2005a:30031)
  • 5. T. Iwaniec, P. Koskela, and G. Martin, Mappings of BMO-distortion and Beltrami-type operators. Dedicated to the memory of Tom Wolff, J. Anal. Math. 88 (2002), 337-381. MR 1979776 (2004f:30015)
  • 6. T. Iwaniec and G. Martin, Geometric function theory and non-linear analysis, Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, New York, 2001. MR 1859913 (2003c:30001)
  • 7. J. Kauhanen, P. Koskela, and J. Malý, Mappings of finite distortion: condition N, Michigan Math. J. 49 (2001), no. 1, 169-181. MR 1827080 (2002d:30027)
  • 8. P. Koskela and J. Takkinen, Mappings of finite distortion: formation of cusps, Publ. Mat. 51 (2007), no. 1, 223-242. MR 2307153
  • 9. J. Onninen and X. Zhong, A note on mappings of finite distortion: the sharp modulus of continuity, Michigan Math. J. 53 (2005), no. 2, 329-335. MR 2152704 (2006c:30025)
  • 10. V. Ryazanov, U. Srebro, and E. Yakubov, BMO-quasiconformal mappings, J. Anal. Math. 83 (2001), 1-20. MR 1828484 (2002a:30034)
  • 11. J. Väisälä, Lectures on n-dimensional quasiconformal mappings, Lecture Notes in Mathematics, no. 229, Springer-Verlag, New York, 1971. MR 0454009 (56:12260)
  • 12. S. Zakeri, David maps and Hausdorff dimension, Ann. Acad. Sci. Fenn. Math. 29 (2004), no. 1, 121-138. MR 2041702 (2005a:30034)

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 30C62, 30C65

Retrieve articles in all journals with MSC (2000): 30C62, 30C65


Additional Information

Juhani Takkinen
Affiliation: Department of Mathematics and Statistics, University of Jyväskylä, P.O. Box 35, FI-40014 Finland
Email: juhani@maths.jyu.fi

DOI: https://doi.org/10.1090/S1088-4173-07-00170-1
Keywords: Cusp, homeomorphism, mapping of finite distortion
Received by editor(s): May 21, 2007
Published electronically: October 18, 2007
Additional Notes: The author was partially supported by the foundation Vilho, Yrjö ja Kalle Väisälän rahasto.
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society